Georgia, 2006

Hail in Georgia, May 8, 2006

May 8, 2006 · NWS JAX · 1 event in 1 county or zone

Dime to penny size hail was reported in Pearson.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Dime to penny size hail was reported in Pearson.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 8, 1:04 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, May 8, 1:04 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
204 PM EDT MON MAY 8 2006

...SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON...

.SHORT TERM...STORMS HAVE DEVELOPED EARLY TODAY ALONG PRESSURE
TROUGH STRETCHING THROUGH THE FLORIDA/GEORGIA STATE LINE.
ALOFT...RUC IS INDICATING A BROAD AREA OF DIFFERENTIAL PVA
STRENGTHENING OVER THE AREA AND LIKELY PROVIDING IMPETUS FOR
STORMS TO REACH LEVEL OF FREE CONVECTION. ACCORDING TO THE
SOUNDING...AREAS ABOVE THIS POINT HAVE PLENTY OF ENERGY FOR
CONTINUED STORM DEVELOPMENT THROUGHOUT THE AFTERNOON HOURS AND INTO
THE EVENING. MAIN CONCERN WILL BE THE HAIL POTENTIAL AND TO A
LESSER EXTENT DAMAGING WINDS. STRONG WESTERLY FLOW ALOFT SHOULD
ALLOW FOR SUFFICIENT TILT TO KEEP HAIL SEPARATED FROM SATURATED
UPDRAFT. IN ADDITION...MODERATE LAPSE RATES IN THE HAIL GROWTH
ZONE SHOULD LEAD TO SCATTERED STRONG STORMS AND ISOLATED SEVERE.
LIMITING FACTOR THUS FAR HAS BEEN GETTING THE UPDRAFT WELL ABOVE
THE FREEZING LEVEL BUT FEEL POTENTIAL WILL INCREASE AS INSTABILITY
INCREASES THIS AFTERNOON.

FOR TONIGHT...MODEL DISPARITIES CONTINUE AS NOTED BY PREVIOUS
FORECASTER. FOR THE SHORT TERM...WILL MAINLY GO WITH RADAR TRENDS
FOR THE 6 HOUR POPS AND THEN TAPER TO LOW END SCATTERED FOR THE
REMAINDER OF THE NIGHT. THIS IS A COMPROMISE BETWEEN THE GFS
WHICH SENDS THE MAJORITY OF THE MOISTURE SOUTH OF THE AREA WHILE
THE NAM DEVELOPS A SECONDARY LOW OFF THE FLORIDA COAST WITH A
SECONDARY MOISTURE SURGE SOUTHWARD.

FOR TUESDAY...AGAIN A BLEND GENERALLY USED WITH PRESSURE TROUGH
BECOMING ORIENTED NORTH SOUTH ALONG THE SPINE OF THE PENINSULA.
HAVE GONE WITH SCATTERED POPS FOR MOST AREAS WITH AN EMPHASIS ON
THE LATE MORNING TO EARLY AFTERNOON TIME PERIOD.

AS MENTIONED IN PREVIOUS DISCUSSION...DYNAMICS TAKE A RESPITE ON
WEDNESDAY AND WITH MID LEVEL MOISTURE...SHOULD SEE ONE OF OUR
FIRST PURELY SEABREEZE DRIVEN CONVECTION DAYS. COLLISION LOOKS TO
BE RIGHT ALONG THE I-75 CORRIDOR AND WITH LOWER PWATS...LOW END
SCATTERED POPS SHOULD SUFFICE.

LARGE SCALE MID-LATITUDE TROUGH OVER THE MIDWEST BEGINS A PUSH
SOUTH AND EAST BY THURSDAY. ALTHOUGH PREVIOUS SUCH FRONTS HAVE
FAILED TO MATERIALIZE MUCH IN THE WAY OF RAINFALL...THIS ONE LOOKS
TO HAVE A LITTLE MORE MOISTURE AVAILABILITY. WILL GO WITH
SCATTERED POPS FOR NOW WITH THE PASSAGE WHICH MAY NEED TO BE
TWEAKED UP WITH LATER SHIFTS.

.LONG TERM...FRONT PUSHES SOUTH OF THE AREA BY FRIDAY AND VERY GOOD
AGREEMENT BETWEEN THE GFS AND DGEX WITH A SIGNIFICANT DRYING TREND
THROUGH THE WEEKEND.

&&

.MARINE...NO HEADLINES THROUGH THE END OF THE WEEK. EARLY TUESDAY
MORNING A NELY SURGE IS EXPECTED TO MOVE INTO THE WATERS AND WILL GO
WITH 15 KT WINDS. BY WEDNESDAY WINDS WILL SHIFT TO SE THEN VEER TO
SW THURSDAY AS NEXT FRONT APPROACHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  81  64  86 /  40  30  20  40
SSI  65  78  65  82 /  50  30  20  20
JAX  65  81  64  85 /  60  40  30  20
SGJ  67  79  66  83 /  60  40  30  20
GNV  66  86  64  88 /  50  40  30  30
OCF  67  87  65  89 /  40  40  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...DEESE
MARINE/FIRE WX...TRABERT
Hazardous weather outlook, May 8, 1:00 PM EST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT MON MAY 8 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
200 PM EDT MON MAY 8 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE WEATHER...

A STATIONARY FRONT JUST NORTH OF THE AREA...WEAK UPPER LEVEL
DISTURBANCES...AND AFTERNOON SEABREEZES WILL INTERACT TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA
TODAY. THE AREAS MOST LIKELY TO RECEIVE THUNDERSTORM ACTIVITY WILL
BE THOSE ALONG THE FLORIDA AND GEORGIA BORDER WITH THIS AXIS
SHIFTING SOUTHWARD THROUGH THE EVENING HOURS. SCATTERED STORMS WILL
BECOME STRONG WITH WIND GUSTS TO 40 MPH AND SMALL HAIL AND ISOLATED
SEVERE STORMS WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
GREATEST COVERAGE OF STORMS WILL BE THURSDAY AHEAD OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/DEESE

In the hours before

Local storm report, May 8, 12:30 PM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             YULEE                   30.63N 81.57W
05/08/2006  E0.25 INCH       NASSAU             FL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED IN NASSAUVILLE.

&&

PKEEGAN
Local storm report, May 8, 12:42 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
142 PM EDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             3 S FERNANDINA BEACH    30.61N 81.45W
05/08/2006  M1.00 INCH       NASSAU             FL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER AT THE
            AMELIA ISLAND PLANTATION.

&&

PKEEGAN
Special weather statement, May 8, 12:49 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT MON MAY 8 2006

FLZ022-023-081830-
BAKER-COLUMBIA-
149 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 230 PM EDT...

AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 20 MILES WEST OF TAYLOR...OR ABOUT 9
MILES NORTHEAST OF WHITE SPRINGS...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANDERSON AND TAYLOR
THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, May 8, 1:20 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT MON MAY 8 2006

FLZ024-GAZ164-081900-
CHARLTON-NASSAU-
220 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT...

AT 220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF ST. GEORGE...OR ABOUT
22 MILES SOUTHEAST OF FARGO...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE...HILLIARD AND
CALLAHAN THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, May 8, 1:31 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 PM EDT MON MAY 8 2006

GAZ150-163-081930-
CLINCH-WARE-
231 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND WARE
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 330 PM EDT...

AT 231 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS ACROSS NORTHERN CLINCH AND CENTRAL WARE
COUNTIES.  THE THUNDERSTORMS ARE MOVING EAST AT 25 MPH. THIS STORMS
WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO
50 MPH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, May 8, 1:59 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT MON MAY 8 2006

GAZ149-082000-
ATKINSON-
259 PM EDT MON MAY 8 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400
PM EDT...

AT 259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF PEARSON...MOVING
EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND PEARSON AND AXSON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Atkinson

When
May 8, 2:27 PM EST
Where
Atkinson County, Pearson
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.300, -82.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496410.